Tennessee, 2014Flash Flooding and Flood in Tennessee, June 6 to 7, 2014
June 6 to 7, 2014 · NWS OHX · 17 events in 10 counties and zones
Scattered showers and thunderstorms affected much of Middle Tennessee from the evening hours on June 6 into and throughout the day on June 7. Numerous reports of wind damage were received, along with a few reports of flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $66,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms affected much of Middle Tennessee from the evening hours on June 6 into and throughout the day on June 7. Numerous reports of wind damage were received, along with a few reports of flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 6, 2:23 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 6, 2:23 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT FRI JUN 6 2014
.DISCUSSION...
HIGH PRESSURE OVER THE GREAT LAKES...LOW PRESSURE OVER THE SRN
PLAINS AND SOUTHERLY FLOW AHEAD OF THAT ARE KEEPING THE MAIN SFC
BOUNDARY RATHER STATIONARY ACROSS SRN MIDDLE TN. AN MCS OVER ERN
AR SHOWS NO SIGNS OF SLOWING OR DIVERTING ITS EASTWARD TRACK ALONG
THIS BOUNDARY. HOWEVER...ALL HI-RES MODELS INDICATE THAT THIS WILL
WEAKEN DRAMATICALLY OVER THE NEXT COUPLE OF HOURS WITH THE HRRR
SHOWING THE BEST ANALYSIS. WE STILL HAVE AMPLE INSTABILITY
OVERHEAD THOUGH. SHOULD THE MCS MAKE IT INTO MIDDLE TN...ANY
STORM WOULD BE CAPABLE OF PRODUCING DAMAGING WINDS AND TORRENTIAL
RAINFALL. WILL CONTINUE POPS WITH THE HIGHEST OVER OUR SWRN
COUNTIES THROUGH THE EVENING HOURS BEFORE LOWERING POPS OVERNIGHT.
WILL ALSO KEEP THE FLASH FLOOD WATCH GOING THROUGH ITS MIDNIGHT
EXPIRATION TIME IN CASE OUR SW GETS CLIPPED BY THE MCS'S HEAVY
RAINFALL.
OVERNIGHT ANOTHER MCS SHOULD DEVELOP OVER THE PLAINS AND MOVE MORE
ENE THIS TIME. THIS ALONG WITH THE PESKY SFC BOUNDARY STILL
AROUND...WE SHOULD HAVE MORE OF A FOCUS FOR STORMS SATURDAY
THROUGH SUNDAY WITH PERHAPS THE BEST CHC BEING LATE SAT NIGHT INTO
SUN MORN. AT THIS TIME...SEVERE WEATHER DOES NOT APPEAR
LIKELY...BUT SHOULD AN MCS CONTINUE OR REDEVELOP...STRONG WINDS
AND TORRENTIAL RAIN WOULD BE THE MAIN THREATS WITH ANY STORMS
ALONG THE FRONT EXTENDING DOWN FROM THE MCS. THIS FRONT WILL LAY
OUT ACROSS MIDDLE TN...PROVIDING THE FOCUS FOR SHOWERS/STORMS
THROUGH SUNDAY NIGHT. DEPENDING ON WHERE THE CONVECTION SETS UP
THIS WEEKEND...OUR SWRN COUNTIES WOULD NEED ANOTHER FLASH FLOOD
WATCH SHOULD THE FOCUS REMAIN IN THAT AREA. BUT THINK THAT
DIFFERENT AREAS MAY SEE HEAVY RAINFALL THROUGH THE WEEKEND...THUS
BEING A GOOD BREAK FROM PERSISTENT FLOODING RAINS THAT OUR SWRN
COUNTIES HAVE RECEIVED OVER THE PAST 36 HOURS.
SFC HIGH PRESSURE SHOULD BUILD IN BRIEFLY BEHIND SUNDAY'S
SYSTEM...WITH ANOTHER ROUND OF WEATHER MON-WED. A STRONGER UPPER
LOW IS FORECAST TO DEVELOP OVER THE SRN PLAINS MONDAY...AND SLOWLY
WEAKEN AS IT MOVES TOWARDS THE GREAT LAKES BY THURSDAY. THIS WILL
PROVIDE A GOOD CHC FOR SCATTERED SHOWERS AND STORMS LATE MONDAY
THROUGH WEDNESDAY...WITH THE BEST CHC OCCURRING TUESDAY AS IT
APPEARS RIGHT NOW. COULD NOT QUITE GO LIKELY POPS AT THIS
TIME...BUT HAVE HIGH CHC TUES-WED MORN WITH TAPERING POPS
THEREAFTER. WENT AT OR BELOW GUIDANCE FOR TEMPS GIVEN THE
PARTIALLY CLOUDY SKIES AND INCREASED PRECIP POTENTIAL FROM MONDAY
ON.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 67 88 71 88 / 10 40 50 50
CLARKSVILLE 64 86 69 87 / 10 50 50 40
CROSSVILLE 59 84 66 83 / 10 20 50 50
COLUMBIA 68 89 71 89 / 30 40 50 50
LAWRENCEBURG 67 89 70 90 / 50 50 50 50
WAVERLY 66 87 69 87 / 20 50 50 40
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR TNZ023>025-
056>061-093>095.
&&
AL
Hazardous weather outlook, Jun 6, 2:25 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT FRI JUN 6 2014
TNZ023>025-056>061-093>095-071015-
HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-WAYNE-LAWRENCE-GILES-
325 PM CDT FRI JUN 6 2014
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY CLIP SOUTHWEST
MIDDLE TENNESSEE BEFORE DISSIPATING AFTER SUNSET. A FEW STORMS MAY
BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. ANY
ADDITIONAL HEAVY RAINFALL COULD EASILY RESULT IN FLASH FLOODING AS
GROUNDS ARE ALREADY SATURATED.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH NEXT WEEK. ALTHOUGH LOCALIZED STRONG STORMS OR LOCALLY
HEAVY RAINFALL ARE POSSIBLE...NO WIDESPREAD HAZARDOUS IMPACTS ARE
ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
TNZ005>011-026>034-062>066-075-077>080-071015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-
DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-
RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-
325 PM CDT FRI JUN 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH NEXT WEEK. ALTHOUGH LOCALIZED STRONG STORMS OR LOCALLY
HEAVY RAINFALL ARE POSSIBLE...NO WIDESPREAD HAZARDOUS IMPACTS ARE
ANTICIPATED.
AL
In the hours before
Special weather statement, Jun 6, 4:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT FRI JUN 6 2014
TNZ094-095-062345-
GILES-LAWRENCE-
556 PM CDT FRI JUN 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...
AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR LAWRENCEBURG...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LAWRENCEBURG AND LEOMA.
MAIN CONCERNS INCLUDE FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS.
SOME STREET FLOODING IS EXPECTED. HALF INCH SIZE HAIL...AND WINDS 30
TO 40 MPH ARE POSSIBLE AS WELL.
LAT...LON 3527 8711 3504 8720 3519 8757 3538 8756
13
Event by event
11 thunderstorm wind, 3 flash flood, 1 flood, 1 hail, 1 lightning. Local standard time, as filed.
Flash Flood, Lawrence
- When
- June 6, 5:00 PM CST to 7:00 PM CST
- Where
- Lawrence County, 1.58 mi SW of Flatwoods to 3.71 mi WNW of Dunn
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.282, -87.367
Several roads were flooded in and around Lawrenceburg, including First Avenue, Weakley Creek Road, Fifth Avenue at Springer Road, Crews Street at Springer Road, and part of Highway 64 east of Calvary Hill Church.
Flash Flood, Davidson
- When
- June 6, 7:30 PM CST to 9:00 PM CST
- Where
- Davidson County, 0.54 mi NNE of Woodbine to 0.83 mi ENE of Woodbine
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.127, -86.715
Murfreesboro Road was closed at Thompson Lane due to water covering the road. Three vehicles were stranded and stalled in the flood waters.
Flood, Dickson
- When
- June 7, 1:30 AM CST to 3:30 AM CST
- Where
- Dickson County, 0.99 mi NNE of White Bluff to 2.36 mi SSW of White Bluff
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.132, -87.210
Flood waters covered several parts of Taylortown Road in and near White Bluff.
Thunderstorm Wind, Houston
- When
- June 7, 4:20 PM CST
- Where
- Houston County, 1.57 mi ENE of Silverton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 36.227, -87.643
Multiple trees were blown down in southern and eastern Houston County.
Hail, Williamson
- When
- June 7, 5:10 PM CST
- Where
- Williamson County, Franklin
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.920, -86.900
Thunderstorm Wind, Davidson
- When
- June 7, 5:50 PM CST
- Where
- Davidson County, 1.63 mi NW of J Percy Priest Res N
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 36.135, -86.623
Several boats and docks were damaged by high winds at the Elm Hill Marina on Percy Priest Lake.
Thunderstorm Wind, Rutherford
- When
- June 7, 5:55 PM CST
- Where
- Rutherford County, 0.94 mi N of Eagleville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.764, -86.648
Large trees were blown down near Eagleville.
Flash Flood, Perry
- When
- June 7, 6:00 PM CST
- Where
- Perry County, 4.67 mi NNW of Pine View to 1.17 mi ENE of Peters Lndg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 35.793, -87.960
Several roads were flooded across Perry County.
Thunderstorm Wind, Perry
- When
- June 7, 6:40 PM CST
- Where
- Perry County, 1.84 mi SSW of Bethel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.554, -87.859
A few trees were blown down across southern Perry County.
Thunderstorm Wind, Rutherford
- When
- June 7, 7:05 PM CST
- Where
- Rutherford County, 0.94 mi E of Rucker
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.749, -86.383
A tree was blown down on Rucker Christiana Road blocking the roadway.
Thunderstorm Wind, Maury
- When
- June 7, 7:15 PM CST
- Where
- Maury County, 0.35 mi SW of Spring Hill
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.747, -86.935
A microburst blew down numerous trees and power lines on the Maury County side of Spring Hill. Trees were blown down on Beechcroft Road and Kedron Parkway, and a tree fell on a car on Main Street. 11 power poles were blown down near the GM Plant on Highway 31. Winds were estimated up to 70 mph.
Thunderstorm Wind, Wayne
- When
- June 7, 7:15 PM CST
- Where
- Wayne County, Lower Holly Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.070, -87.620
A few trees were blown down near the Holly Creek community.
Thunderstorm Wind, Wilson
- When
- June 7, 7:15 PM CST
- Where
- Wilson County, 1.29 mi E of Suggs Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.117, -86.477
Trees were blown down at Stewarts Ferry Pike and Logue Road near Gladeville..
Thunderstorm Wind, Lawrence
- When
- June 7, 7:22 PM CST
- Where
- Lawrence County, Lawrenceburg
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.250, -87.330
One tree was blown down in Lawrenceburg.
Thunderstorm Wind, Maury
- When
- June 7, 7:55 PM CST
- Where
- Maury County, 0.53 mi NW of Mt Pleasant
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.536, -87.206
Trees were blown down in Mount Pleasant on Main Street.
Thunderstorm Wind, Maury
- When
- June 7, 8:00 PM CST
- Where
- Maury County, Columbia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.620, -87.050
Trees and power lines were blown down all across Maury County.
Lightning, Davidson
- When
- June 7, 8:19 PM CST
- Where
- Davidson County, 1.5 mi WSW of Nashville
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.163, -86.806
Lightning struck a tree at a residence located at 1906 Herman Street in Nashville, knocking large tree limbs onto an automobile.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, June 6, 20141 death · 1 event
- Flood and Hail in Nebraska, June 6 to 7, 2014$1.2 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in Florida, June 6 to 8, 2014$124,000 · 1.75 in hail · 37 events
- Tornadoes and Flash Flooding in Nebraska, June 6, 2014$162,000 · EF0 · 26 events
- Tornadoes and Flash Flood in New Mexico, June 6, 2014$115,000 · EF0 · 30 events
- Hail and Damaging Winds in Georgia, June 6, 2014$62,000 · 1 in hail · 16 events
- Flood and Hail in Texas, June 6, 2014$72,000 · 1.75 in hail · 12 events
- Damaging Winds in Georgia, June 6 to 10, 2014$36,000 · 55 kt wind · 22 events
- Tornado and Hail in South Carolina, June 6, 2014$60,000 · EF0 · 9 events
- Tornadoes and Hail in Colorado, June 6, 20141 injured · $8,000 · EF1 · 14 events
- Damaging Winds in Alabama, June 6 to 8, 2014$31,000 · 56 kt wind · 19 events
- Tornadoes and Hail in Texas, June 6 to 7, 2014EF0 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517356, 517357, 517358, 517359, 517360, 517361, 517362, 517368, 517363, 517369, 517380, 517382, 517383, 517384, 517385, 517386, 517387.